MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INCISOR PLUS ELITE LONG 4.5MM; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. INCISOR PLUS ELITE LONG 4.5MM; SAW, POWERED, AND ACCESSORIES
Model Number 72200414
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).
 
Event or Problem Description
It was reported that on literature review ¿hip arthroscopy with initial access to the peripheral compartment provides significant improvement in fai patients.¿; after surgery 8 patients had extensive chondral damage requiring conversion to total hip arthroplasty.Paper indicates that a smith&nephew incisor blade was used, however no malfunction was reported during use.".
 
Additional Manufacturer Narrative
Doi:10.1007/s00167-020-06380-z dantas, p., gonçalves, s., mascarenhas, v., camporese, a., & marin-peña, o.(2021).Hip arthroscopy with initial access to the peripheral compartment provides significant improvement in fai patients.Knee surgery, sports traumatology, arthroscopy, 29(5), 1453-1460.
 
Additional Manufacturer Narrative
H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was no way to determine if the device contributed to the reported event.The complaint was not confirmed.Factors that could have contributed to the reported event include a failure of a concomitant device.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.Insufficient product identification information was provided, and thus, a manufacturing record review could not be conducted.A review of risk management files found that there was insufficient information to tie the reported complaint to specific line items within the risk file.A complaint history review found no similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.Without clinically relevant patient-specific supporting documentation, a thorough medical investigation cannot be performed.The root cause and/or patient outcome beyond that which was documented in the article cannot be confirmed nor concluded; therefore, no further medical assessment is warranted at this time.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
INCISOR PLUS ELITE LONG 4.5MM
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12447171
Report Number1219602-2021-01915
Device Sequence Number3516927
Product Code HAB
UDI-Device Identifier03596010553850
UDI-Public03596010553850
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72200414
Device Catalogue Number72200414
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer09/10/2021
03/24/2022
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date09/10/2021
03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown